MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ADD-A-FOLEY TRAY; FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ADD-A-FOLEY TRAY; FOLEY CATHETER TRAY
Model Number 896300
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there were black spots on the inside of the drain bag near the air vent.The drain bag was allegedly positioned flat on the floor and was not allowed to become full.The drain bag was used with a silver coated catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported issue was confirmed.Visual inspection noted there was foreign material inside the air vent.However; the exact mechanism of the reported failure mode cannot be conclusively determined at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed." (b)(4).
 
Event or Problem Description

Brand Name
BARD® ADD-A-FOLEY TRAY
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6776013
Report Number1018233-2017-04151
Device Sequence Number16336651
Product Code KNX
UDI-Device Identifier00801741029264
UDI-Public(01)00801741029264
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Home Health Aide
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2020
Device Model Number896300
Device Catalogue Number896300
Device Lot NumberNGBQ2194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/09/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1